MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant and explant dates: if explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was initially reported that the doctor noticed a film on the intraocular lens (iol) prior to insertion.As a result of follow up it was learned that the iol was fully inserted and was removed.There was no vitrectomy, no incision enlargement, no serious patient injury however one suture was required.The procedure was completed successfully using backup lens with same model and diopter size no additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 7/14/2017.Device returned to manufacturer? yes.Device evaluation: the product was returned for evaluation.The lens returned was cut in half.Loose fibers/particles were observed on the lens piece which is related to the handling of the unit out of a sterile environment.The return indicates that the lens was in the patient¿s eye; it was returned with potentially blood and dried viscoelastic solution.One of the haptics was returned detached and distorted.The reported film and/or debris could not be identified.Due to the conditions of the lens, it could not be sent for further analysis.The complaint issue could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional investigation requests have been received for this order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6666077
Report Number2648035-2017-01139
Device Sequence Number16637336
Product Code HQL
UDI-Device Identifier05050474514102
UDI-Public(01)05050474514102(17)210805
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/05/2021
Device Model NumberAR40E
Device Catalogue NumberAR40E00065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer07/21/2017
Initial Report FDA Received Date06/25/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1